MAUDE Adverse Event Report: ETHICON INC. SURGICEL ORIGINAL 2INX14IN(5.1CMX35.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL ORIGINAL 2INX14IN(5.1CMX35.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Model Number 1951
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Not Applicable (3189); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: date and name of index surgical procedure? the date is unknown.The procedure is renal transplantation.The diagnosis and indication for the index surgical procedure? no further information is available.Relevant patient history? focal segmental glomerulosclerosis(fsgs).20 years of dialysis.Any concurrent use of other products? tissue adhesive sheet (taco seal).Lot #? no further information is available.What was the intended use of the surgicel? used for hemostasis and no further information is available.Where was the surgicel used (on what tissue)? no further information is available.How much surgicel was used during the procedure? no further information is available.Was the surgicel product left in place? was the excess irrigated and removed? no further information is available.What were current symptoms following the index surgical procedure? onset date? no further information is available.Has any surgical or medical intervention been performed? ureteral stent was placed and ureteral transplant was performed.What is physician¿s opinion as to the etiology of or contributing factors to this event? the surgeon commented that stricture due to ureteral ischemia may be considered, when observed by naked eyes.But ¿the side effect¿ of the package insert on the surgicel is described as foreign body reaction such as ureteral obstruction, and stricture due to this surgicel effect was also considered.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative ureteral stenosis and hydronephrosis? no further information is available.What is the patient¿s current status? no further information is available.No further information will be provided.
 
Event or Problem Description
It was reported that a patient underwent a renal transplantation procedure on unknown date and absorbable hemostat was used.Ureteral stenosis and hydronephrosis were found postoperatively, and a ureteral stent was placed.The ureteral stenosis did not improve even after transurethral dilatation of the ureter, and one year after the transplantation, a transplanted ureter and an autoureteral anastomosis were performed.The surgeon opines stricture due to ureteral ischemia may be considered, when observed by naked eyes.But the side effect of the package insert on the absorbable hemostat is described as foreign body reaction such as ureteral obstruction, and stricture due to this absorbable hemostat effect was also considered.Additional information was requested.

Brand Name
SURGICEL ORIGINAL 2INX14IN(5.1CMX35.6CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10169874
Report Number2210968-2020-04645
Device Sequence Number14030869
Product Code LMG
UDI-Device Identifier10705031003019
UDI-Public10705031003019
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1951
Device Catalogue Number1951
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2020
Initial Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR